Alert archive / Illinois / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 32, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 14, 2009, 12:07 AM CDT for 10 counties in Illinois. It was in force for 38 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2009, 12:07 AM CDT (05:07 UTC)
- Expired
- May 14, 2009, 12:45 AM CDT
- In force
- 38 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
Counties Champaign County, IL, Christian County, IL, Coles County, IL, Cumberland County, IL, Douglas County, IL, Edgar County, IL, Moultrie County, IL, Piatt County, IL, Shelby County, IL, Vermilion County, IL
The radar
The Lincoln radar (KILX), 117 km from the middle of the area, began a volume at 05:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 12:10 AM CDT | TSTM WND DMG | Tuscola, IL | TREES AND POWER LINES DOWN IN EVERY TOWN IN COUNTY. POWER POLES DOWN IN AN AREA ALONG AND SOUTH OF ROUTE 36. DAMAGE TO GAS STATION AND 2 HARDWARE STORES. REPORTED BY COUNTY EMERGENCY MANAGER. |
| May 14, 12:12 AM CDT | TORNADO | 2 S Tower Hill, IL | STARTED 2S OF TOWER HILL...ENDED 2SSE OF TOWER HILL. TRACK WAS 40 YARDS WIDE...1/2 MILE LONG. BEGAN AT 1212 AM...ENDED AT 1213 AM. RATED EF0 WITH ESTIMATED 80 MPH WINDS. SHED SEVERELY DAMAGED, FRONT PORCH OFF OF HOUSE, SHINGLES OFF OF ROOF, DAMAGE TO TREES. |
| May 14, 12:15 AM CDT | TSTM WND DMG | 3 Se Homer, IL | TREE DOWN OVER POWER LINES AT THE INTERSECTION OF COUNTY ROADS 1050 NORTH AND 200 EAST. SWOP. |
| May 14, 12:15 AM CDT | TSTM WND DMG | Camargo, IL | POWER LINES DOWN. FROM COUNTY EMERGENCY MANAGER. |
| May 14, 12:18 AM CDT | TSTM WND DMG | 4 Wsw Shelbyville, IL | DOWNBURST STARTED 4WSW OF SHELBYVILLE...ENDED WEST SIDE OF TOWN NEAR THE HOSPITAL. PATH WAS 1/2 MILE WIDE...3 MILES LONG. BEGAN AT 1218 AM...ENDED 1222 AM. NUMEROUS TREES DAMAGED, POWER POLES DOWN, ROOFS TORN OFF PORCHES. |
| May 14, 12:22 AM CDT | TORNADO | 1 Sw Shelbyville, IL | STARTED 1SW OF SHELBYVILLE...ENDED 1/2SE OF SHELBYVILLE. TRACK WAS 50 YARDS WIDE...1 1/4 MILE LONG. BEGAN AT 1222 AM...ENDED 1224 AM. RATED EF0 WITH ESTIMATED 75 MPH WINDS. NUMEROUS TREES TORN OR UPROOTED, CAR PORT DESTROYED, PORCHES TORN AWAY FROM HOUSE, 2 SM |
| May 14, 12:23 AM CDT | TSTM WND GST 75 | 1 Se Homer, IL | SHED DESTROYED, POSSIBLE HOUSE DAMAGE. |
| May 14, 12:23 AM CDT | TORNADO | Shelbyville, IL | TREES AND POWER LINES DOWN...DAMAGE TO PROPANE TANKS AMD GARAGE. REPORT FROM COUNTY SHERIFF AND CHANNEL 3 NEWSCASTER. |
| May 14, 12:27 AM CDT | TORNADO | 3 E Shelbyville, IL | AT LAKE SHELBYVILLE REPORTS RECEIVED OF A 3 FOOT DIAMETER TREE UPROOTED. CAMPERS DESTROYED. NUMEROUS TREES DOWN IN AREA. |
| May 14, 12:45 AM CDT | TSTM WND GST 60 | 2 W Mattoon, IL | FROM TRAINED SPOTTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 9:56 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| May 13, 10:51 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.1 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1574 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 350 m²/s²
- 0-3 km storm-relative helicity
- 407 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 8.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 140507
SVRILX
ILC019-021-029-035-041-045-139-147-173-183-140545-
/O.NEW.KILX.SV.W.0032.090514T0507Z-090514T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1207 AM CDT THU MAY 14 2009
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CHRISTIAN COUNTY IN CENTRAL ILLINOIS...
MOULTRIE COUNTY IN CENTRAL ILLINOIS...
EXTREME SOUTHEASTERN PIATT COUNTY IN CENTRAL ILLINOIS...
NORTHERN SHELBY COUNTY IN CENTRAL ILLINOIS...
SOUTHEASTERN CHAMPAIGN COUNTY IN EAST CENTRAL ILLINOIS...
COLES COUNTY IN EAST CENTRAL ILLINOIS...
CUMBERLAND COUNTY IN EAST CENTRAL ILLINOIS...
DOUGLAS COUNTY IN EAST CENTRAL ILLINOIS...
EDGAR COUNTY IN EAST CENTRAL ILLINOIS...
VERMILION COUNTY IN EAST CENTRAL ILLINOIS...
* UNTIL 1245 AM CDT.
* AT 1207 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 3 MILES NORTH OF GIFFORD TO 2
MILES EAST OF ARTHUR TO 6 MILES WEST OF PANA...OR ALONG A LINE
EXTENDING FROM 8 MILES NORTHEAST OF RANTOUL TO 9 MILES SOUTHWEST OF
TUSCOLA TO 8 MILES NORTHEAST OF NOKOMIS...AND WAS MOVING EAST AT 60
MPH.
* LOCATIONS IMPACTED INCLUDE...
WESTERVELT...
VILLA GROVE...
TOWER HILL...
SIDNEY...
OGDEN...
FINDLAY...
CAMARGO...
ARCOLA...
OTHER LOCATIONS IN THIS WARNING INCLUDE...ALLENVILLE...ALLERTON...
ASHMORE...ATWOOD...BETHANY...BROADLANDS...BROCTON...CATLIN...
CHAMPAIGN...CHARLESTON...CHRISMAN...COOKS MILL...DANVILLE...
FAIRMOUNT...FITHIAN...GEORGETOWN...GREENUP...HAZEL DELL...
HINDSBORO...HOMER...HUMBOLDT...HUME...JANESVILLE...JEWETT...KANSAS...
LERNA...MATTOON...NEOGA...NEWMAN...OAKLAND...OAKWOOD...PARIS...
PESOTUM...PHILO...POTOMAC...RARDIN...REDMON...RIDGE FARM...
ROSSVILLE...SAVOY...SHELBYVILLE...SIDELL...ST. JOSEPH...SULLIVAN...
THOMASBORO...TILTON...TOLEDO...TOLONO...URBANA...VERMILION...
WESTVILLE AND WINDSOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3949 8755 3950 8804 3918 8804 3918 8846
3936 8846 3935 8936 3977 8852 4041 8808
4041 8756
TIME...MOT...LOC 0507Z 266DEG 54KT 4035 8797 3973 8839
3939 8915
$$
HUETTL2 follow-up statements
000
WWUS53 KILX 140529
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1229 AM CDT THU MAY 14 2009
ILC021-147-140538-
/O.CAN.KILX.SV.W.0032.000000T0000Z-090514T0545Z/
CHRISTIAN IL-PIATT IL-
1229 AM CDT THU MAY 14 2009
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN PIATT AND
SOUTHEASTERN CHRISTIAN COUNTIES IS CANCELLED...
LAT...LON 3949 8755 3950 8804 3918 8804 3918 8846
3936 8846 3935 8901 3957 8887 3979 8846
4041 8808 4041 8756
TIME...MOT...LOC 0528Z 266DEG 54KT 4036 8755 3975 8798
3941 8874
$$
ILC019-029-035-041-045-139-173-183-140545-
/O.CON.KILX.SV.W.0032.000000T0000Z-090514T0545Z/
COLES IL-CUMBERLAND IL-SHELBY IL-MOULTRIE IL-DOUGLAS IL-EDGAR IL-
CHAMPAIGN IL-VERMILION IL-
1229 AM CDT THU MAY 14 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR VERMILION...EASTERN CHAMPAIGN...EDGAR...DOUGLAS...MOULTRIE...
CENTRAL SHELBY...CUMBERLAND AND COLES COUNTIES...
A TORNADO WARNING IS IN EFFECT UNTIL 115 AM FOR WESTERN COLES...
NORTHWESTERN CUMBERLAND...SOUTHEASTERN MOULTRIE AND SHELBY COUNTIES.
AT 1225 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ROSSVILLE TO MURDOCK TO
SHELBYVILLE...MOVING EAST AT 60 MPH.
LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...WINDSOR...
WESTVILLE...TILTON...OAKLAND...ISABEL...FAIRGRANGE...BUSHTON...RIDGE
FARM...COLES COUNTY AIRPORT AND SCOTTLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3949 8755 3950 8804 3918 8804 3918 8846
3936 8846 3935 8901 3957 8887 3979 8846
4041 8808 4041 8756
TIME...MOT...LOC 0528Z 266DEG 54KT 4036 8755 3975 8798
3941 8874
$$
HUETTL000
WWUS53 KILX 140546
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1246 AM CDT THU MAY 14 2009
ILC019-029-035-041-045-139-173-183-140555-
/O.EXP.KILX.SV.W.0032.000000T0000Z-090514T0545Z/
COLES IL-CUMBERLAND IL-SHELBY IL-MOULTRIE IL-DOUGLAS IL-EDGAR IL-
CHAMPAIGN IL-VERMILION IL-
1246 AM CDT THU MAY 14 2009
...THE SEVERE THUNDERSTORM WARNING FOR VERMILION...EASTERN
CHAMPAIGN...EDGAR...DOUGLAS...MOULTRIE...CENTRAL SHELBY...CUMBERLAND
AND COLES COUNTIES EXPIRES AT 1245 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE...HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY
RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
IN ADDITION...STRONG TO SEVERE THUNDERSTORMS MAY REDEVELOP...AND A
SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 4 AM.
LAT...LON 3949 8755 3950 8804 3918 8804 3918 8846
3936 8846 3935 8901 3957 8887 3979 8846
4041 8808 4041 8756
TIME...MOT...LOC 0529Z 266DEG 54KT 4035 8753 3974 8797
3941 8873
$$
HUETTLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 8:54 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, May 13, 8:54 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 854 PM CDT WED MAY 13 2009 .DISCUSSION... ISSUED 851 PM CDT WED MAY 13 2009 ONGOING CONVECTION PRODUCING A LINE OF STORMS AHEAD OF A SLOWLY ADVANCING COLD FRONT. PLENTY OF PRECIP ALREADY TODAY...AND MORE ON THE WAY. CONTINUING THE FLASH FLOOD WATCH THROUGH THE OVERNIGHT HOURS. SEVERAL UPDATES ANTICIPATED TO UPDATE FOR SEVERE WEATHER WATCH CANCELLATIONS AS THE WEATHER MOVES THROUGH. OTHER THAN THAT... FORECAST IS ON TRACK. HJS && .AVIATION... ISSUED 645 PM CDT WED MAY 13 2009 MAIN FORECAST ISSUE WILL BE THE TIMING OF THE LINE OF STORMS JUST WEST OF THE MISSISSIPPI RIVER. ISOLATED SUPERCELLS LOCATED ALONG THE LINE PRODUCING TORNADOES JUST EAST OF KIRKSVILLE EARLIER THIS EVENING. LINE OF STORMS TIMED INTO OUR WRN TAF SITES BETWEEN 01Z AND 03Z...AND TWDS 05 OR 06Z IN CMI. WL HAVE TO WATCH FOR THE STORMS TO START TO BOW OUT/ACCELERATE WITH THE MAIN THREAT BEING FROM STRAIGHT LINE WIND DAMAGE. HAVE INCLUDED VRB30G40KTS AT THE TAF SITES AS THE GUST FRONT PUSHES ACRS THE AREA IN ADVANCE OF THE MAIN LINE. OTHER THAN SOME TEMPO GROUPS WITH THE TSRA...WHICH WILL INCLUDE SOME MVFR CIGS...WL CONTINUE TO HOLD ONTO VFR CONDITIONS AT ALL SITES DURING THIS FCST PD. GUSTY SOUTH WINDS WL BECOME SOUTHWEST JUST AHEAD OF THE FRONT AND THEN NORTHWEST AFTR MIDNIGHT AS THE FRONT SHIFTS OFF TO OUR EAST. SMITH && .PREV DISCUSSION... ISSUED 231 PM CDT WED MAY 13 2009 ACTIVE WEATHER AFFECTING CENTRAL AND SOUTHEAST ILLINOIS SO FAR TODAY...WITH RAINFALL AMOUNTS OF 1.5 TO 3 INCHES FAIRLY COMMON...PRIMARILY EAST OF I-55. RAIN WAS ASSOCIATED WITH A WARM FRONT LIFTING NORTHWARD ACROSS THE AREA...AND HAD BECOME MORE SCATTERED IN NATURE BY MID AFTERNOON. WELL DEFINED MCV MOVING NORTHEAST FROM SOUTH CENTRAL MISSOURI...WITH THUNDERSTORMS INCREASING IN THAT AREA. MAIN FORECAST ISSUES ARE IN THE SHORT TERM...WITH SEVERE WEATHER CHANCES TONIGHT AND AGAIN ON FRIDAY. SHORT TERM...TONIGHT THROUGH SATURDAY... MAIN SYNOPTIC COLD FRONT EXTENDED FROM NORTH CENTRAL MINNESOTA TO THE OKLAHOMA PANHANDLE AT MID AFTERNOON. INSTABILITY INCREASING ACROSS MISSOURI AND WESTERN ILLINOIS...IN THE WARM SECTOR AND WHERE SOME BREAKS IN THE CLOUDS WERE LOCATED. LIFTED INDICES AT 18Z WERE APPROACHING -5 IN THE WESTERN CWA AND WERE EVEN LOWER IN MISSOURI...WHILE CAPES WERE RISING INTO THE 4-DIGIT RANGE. 18Z SOUNDING FROM LINCOLN STILL SHOWED A DECENT AMOUNT OF CAPPING...BUT THIS SHOULD CONTINUE TO WEAKEN..WHICH IT HAS ALREADY DONE FURTHER WEST. THUNDERSTORMS PROGGED TO CONTINUE INCREASING INTO THE EVENING...WITH MODELS SHOWING THE FRONT NEAR I-55 AROUND MIDNIGHT AND CLEARING THE SOUTHEAST CWA JUST AFTER SUNRISE. POTENTIAL EXISTS FOR ANOTHER COUPLE OF INCHES OF RAIN...ESPECIALLY ALONG THE I-70 CORRIDOR. DUE TO THIS AND THE EARLIER RAINFALL...WILL ISSUE A FLOOD WATCH FOR AREAS EAST OF I-55 THROUGH 7 AM THURSDAY. MODELS IN GOOD AGREEMENT WITH THE FRONT PUSHING TO AROUND THE OHIO RIVER BY THURSDAY EVENING...WITH HIGH PRESSURE BUILDING ACROSS THE MIDWEST. HOWEVER...FRONT EXPECTED TO RETREAT NORTHWARD TO AROUND I-80 BY LATE FRIDAY AFTERNOON. THUNDER CHANCES TO INCREASE AGAIN IN THE WARM SECTOR AND CONTINUE THROUGH THE NIGHT...AS ANOTHER COLD FRONT SWEEPS ACROSS THE AREA. LONG TERM...SUNDAY THROUGH WEDNESDAY... NORTHWEST FLOW EXPECTED TO SET UP EARLY IN THE WEEK...WITH MAIN STORM TRACK TO REMAIN NORTH OF THE FORECAST AREA. FORECAST WILL BE DRY DURING THIS PERIOD. GEELHART && .ILX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 7 AM CDT THURSDAY FOR ILZ038-042>046-051>057- 061>063-066>068-071>073. &&
Hazardous weather outlook, May 13, 3:21 PM CDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 321 PM CDT WED MAY 13 2009 ILZ027-036-040-041-047-049-050-142030- CASS-FULTON-KNOX-MASON-MORGAN-SCHUYLER-SCOTT- 321 PM CDT WED MAY 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT ACROSS THE ILLINOIS RIVER VALLEY THIS EVENING...THEN WILL SPREAD EASTWARD TO THE I-55 CORRIDOR LATE THIS EVENING. ATMOSPHERIC CONDITIONS WILL BE FAVORABLE TO SUPPORT ROTATING UPDRAFTS WITH THE STORMS...ENHANCING THE THREAT FOR LARGE HAIL IN EXCESS OF QUARTER-SIZED...WINDS GREATER THAN 60 MPH...AND A FEW TORNADOES. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE LIKELY...AGGRAVATING ONGOING FLOODING ISSUES IN THE AREA. THE ILLINOIS RIVER WILL REMAIN IN FLOOD FOR THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER WEATHER SYSTEM WILL BRING ADDITIONAL THUNDERSTORM CHANCES INTO THE REGION FOR THURSDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND EVENING...PRIMARILY FROM 4 PM TO 11 PM. ILZ028>031-037-048-142030- MARSHALL-MENARD-PEORIA-STARK-TAZEWELL-WOODFORD- 321 PM CDT WED MAY 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT ACROSS THE ILLINOIS RIVER VALLEY THIS EVENING...THEN WILL SPREAD EASTWARD TO THE I-55 CORRIDOR LATE THIS EVENING. ATMOSPHERIC CONDITIONS WILL BE FAVORABLE TO SUPPORT ROTATING UPDRAFTS WITH THE STORMS...ENHANCING THE THREAT FOR LARGE HAIL IN EXCESS OF QUARTER-SIZED...WINDS GREATER THAN 60 MPH...AND A FEW TORNADOES. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE LIKELY...AGGRAVATING ONGOING FLOODING ISSUES IN THE AREA. THE ILLINOIS RIVER WILL REMAIN IN FLOOD FOR THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER WEATHER SYSTEM WILL BRING ADDITIONAL THUNDERSTORM CHANCES INTO THE REGION FOR THURSDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND EVENING...PRIMARILY FROM 4 PM TO 11 PM. ILZ038-042>046-051>057-061-142030- CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON- MCLEAN-MOULTRIE-PIATT-SANGAMON-SHELBY-VERMILION- 321 PM CDT WED MAY 13 2009 ...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT ACROSS THE I-55 CORRIDOR THIS EVENING...THEN SPREAD EAST INTO EASTERN ILLINOIS LATE THIS EVENING. ATMOSPHERIC CONDITIONS WILL BE FAVORABLE TO SUPPORT ROTATING UPDRAFTS WITH THE STORMS...ENHANCING THE THREAT FOR LARGE HAIL IN EXCESS OF QUARTER- SIZED...WINDS GREATER THAN 60 MPH...AND A FEW TORNADOES. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE LIKELY...AGGRAVATING ONGOING FLOODING ISSUES IN THE AREA. THE STORMS WILL PUSH INTO EAST-CENTRAL ILLINOIS BY LATER THIS EVENING. THE ILLINOIS RIVER WILL REMAIN IN FLOOD FOR THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER WEATHER SYSTEM WILL BRING ADDITIONAL THUNDERSTORM CHANCES INTO THE REGION FOR THURSDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND EVENING...PRIMARILY FROM 5 PM TO 12 AM. ILZ062-063-066>068-071>073-142030- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 321 PM CDT WED MAY 13 2009 ...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT OCCASIONAL THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST ILLINOIS THROUGH THE LATE AFTERNOON AND EVENING. SMALL HAIL AND LOCALLY HEAVY RAINFALL WILL BE LIKELY WITH THE STORMS. ADDITIONAL STORMS WILL DEVELOP AHEAD OF AN APPROACHING DISTURBANCE TO THE SOUTHWEST THIS EVENING...WITH THE PRIMARY THREAT FROM THE STORMS BEING DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. LARGE HAIL IN EXCESS OF QUARTER- SIZED AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE. THE STORMS WILL PUSH INTO INDIANA SHORTLY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER WEATHER SYSTEM WILL BRING ADDITIONAL THUNDERSTORM CHANCES INTO THE REGION FOR THURSDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS EVENING AFTER 5 PM. 25
In the hours before
Special weather statement, May 13, 10:48 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1048 PM CDT WED MAY 13 2009
ILZ031-037-038-140445-
MCLEAN-TAZEWELL-WOODFORD-
1048 PM CDT WED MAY 13 2009
...SIGNIFICANT WEATHER ALERT FOR EASTERN TAZEWELL...NORTHERN MCLEAN
AND SOUTHEASTERN WOODFORD COUNTIES UNTIL 1145 PM CDT...
AT 1048 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR GOODFIELD...OR 7 MILES SOUTH OF EUREKA...
MOVING EAST AT 50 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CARLOCK...
EL PASO...
HUDSON...
GRIDLEY...
LEXINGTON...
CHENOA...
OTHER LOCATIONS AFFECTED INCLUDE...CONGERVILLE...EVERGREEN LAKE...
KAPPA...LAKE BLOOMINGTON AND WESTON.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4075 8858 4062 8858 4051 8933 4069 8933
4076 8893
TIME...MOT...LOC 0349Z 250DEG 44KT 4062 8924
AUTENLocal storm report, May 13, 11:06 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1106 PM CDT WED MAY 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND GST ELKHART 40.02N 89.48W
05/13/2009 E75 MPH LOGAN IL EMERGENCY MNGR
FROM COUNTY ESDA
&&
AJLocal storm report, May 13, 11:24 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1124 PM CDT WED MAY 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND DMG SPRINGFIELD 39.78N 89.64W
05/13/2009 SANGAMON IL TRAINED SPOTTER
TREES AND POWER LINES DOWN IN SPRINGFIELD AT SEVERAL
LOCATIONS. ID 9112.
&&
AJLocal storm report, May 13, 11:27 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1127 PM CDT WED MAY 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1116 PM TSTM WND DMG CLINTON 40.15N 88.96W
05/13/2009 DE WITT IL TRAINED SPOTTER
NUMEROUS 5 INCH TREE LIMBS DOWN. ESTIMATED WINDS OF 65
MPH. ID 47.
&&
AJLocal storm report, May 13, 11:49 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
1149 PM CDT WED MAY 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL 1 N EL PASO 40.75N 89.01W
05/13/2009 E1.00 INCH WOODFORD IL PUBLIC
0558 PM HAIL EL PASO 40.74N 89.01W
05/13/2009 M0.88 INCH WOODFORD IL EMERGENCY MNGR
FROM EMERGENCY MANAGEMENT
0945 PM HAIL MEREDOSIA 39.83N 90.56W
05/13/2009 E1.00 INCH MORGAN IL LAW ENFORCEMENT
1 INCH HAIL WITH STRONG WINDS.
0955 PM HEAVY RAIN GALESBURG 40.95N 90.38W
05/13/2009 M2.10 INCH KNOX IL BROADCAST MEDIA
MEDIA REPORT OF HEAVY RAINFALL IN GALESBURG.
1000 PM TSTM WND GST 7 W CHILLICOTHE 40.92N 89.63W
05/13/2009 E60.00 MPH PEORIA IL TRAINED SPOTTER
1000 PM HAIL 3 E MEREDOSIA 39.83N 90.50W
05/13/2009 E0.75 INCH MORGAN IL EMERGENCY MNGR
1005 PM HAIL CHAPIN 39.77N 90.40W
05/13/2009 E0.75 INCH MORGAN IL EMERGENCY MNGR
1023 PM NON-TSTM WND DMG SPRINGFIELD 39.78N 89.64W
05/13/2009 SANGAMON IL TRAINED SPOTTER
REPORTED TREE DOWN AND TRANSFORMER BLOWN IN SPRINGFIELD.
ID 9112.
1032 PM HAIL MURRAYVILLE 39.58N 90.25W
05/13/2009 E1.00 INCH MORGAN IL EMERGENCY MNGR
1 INCH HAIL WITH 60 MPH WIND GUST.
1032 PM TSTM WND GST WOODSON 39.63N 90.22W
05/13/2009 E75.00 MPH MORGAN IL EMERGENCY MNGR
1045 PM TSTM WND DMG SPRINGFIELD 39.78N 89.64W
05/13/2009 SANGAMON IL TRAINED SPOTTER
TREES AND POWER LINES DOWN IN SPRINGFIELD AT SEVERAL
LOCATIONS. ID 9112.
1055 PM TSTM WND GST ELKHART 40.02N 89.48W
05/13/2009 E75.00 MPH LOGAN IL EMERGENCY MNGR
FROM COUNTY ESDA
1116 PM TSTM WND DMG CLINTON 40.15N 88.96W
05/13/2009 DE WITT IL TRAINED SPOTTER
NUMEROUS 5 INCH TREE LIMBS DOWN. ESTIMATED WINDS OF 65
MPH. ID 47.
&&
AJLocal storm report, May 13, 11:56 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1156 PM CDT WED MAY 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1146 PM TSTM WND GST MONTICELLO 40.03N 88.57W
05/13/2009 M87 MPH PIATT IL MESONET
SWOP.
&&
AJThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 8:15 PM CDT | Tornado Warning | ILX | Schuyler | 45 min |
| May 13, 9:28 PM CDT | Special Weather Statement | ILX | Peoria | 47 min |
| May 13, 9:30 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Scott | 45 min |
| May 13, 9:45 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Stark, Woodford | 36 min |
| May 13, 9:52 PM CDT | Flash Flood Warning | ILX | Schuyler | 8 hr |
| May 13, 10:00 PM CDT | Flash Flood Warning | ILX | Cass, Morgan, Scott | 8 hr |
| May 13, 10:11 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Menard, Morgan, Sangamon, Scott | 49 min |
| May 13, 10:25 PM CDT | River Flood Warning | ILX | Lawrence | 11 days |
| May 13, 10:29 PM CDT | Flash Flood Warning | ILX | Fulton | 8 hr |
| May 13, 10:41 PM CDT | Severe Thunderstorm Warning | ILX | Christian, DeWitt, Logan, Macon, Menard, Morgan and 1 more | 49 min |
| May 13, 10:48 PM CDT | Special Weather Statement | ILX | McLean | 57 min |
| May 13, 10:55 PM CDT | Flash Flood Warning | ILX | Christian, Morgan, Sangamon | 6 hr |
| May 13, 11:07 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean | 37 min |
| May 13, 11:12 PM CDT | Flash Flood Warning | ILX | McLean, Woodford | 6 hr |
| May 13, 11:27 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Christian, DeWitt, Douglas, Macon, Moultrie and 2 more | 48 min |
| May 13, 11:38 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, McLean, Piatt | 13 min |
| May 13, 11:56 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Effingham, Shelby | 64 min |
| May 14, 12:00 AM CDT | Flash Flood Warning | ILX | Macon, Moultrie, Piatt | 6 hr |
| May 14, 12:19 AM CDT | Tornado Warning | ILX | Coles, Cumberland, Moultrie, Shelby | 56 min |
| May 14, 12:35 AM CDT | Tornado Warning | ILX | Coles, Douglas, Moultrie, Shelby | 38 min |
| May 14, 12:44 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Clay, Coles, Cumberland, Edgar, Effingham and 2 more | 61 min |
| May 14, 12:56 AM CDT | Flash Flood Warning | ILX | Champaign, Douglas, Edgar, Vermilion | 6 hr |
| May 14, 1:00 AM CDT | Flash Flood Warning | ILX | Christian, Clark, Coles, Cumberland, Douglas, Edgar and 2 more | 6 hr |
| May 14, 1:12 AM CDT | Severe Thunderstorm Warning | ILX | Edgar | 38 min |
| May 14, 1:18 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Clay, Crawford, Cumberland, Effingham, Jasper and 2 more | 57 min |
| May 14, 1:41 AM CDT | Flash Flood Warning | ILX | Clark, Clay, Crawford, Cumberland, Effingham, Jasper and 2 more | 5 hr |
| May 14, 2:14 AM CDT | Severe Thunderstorm Warning | ILX | Clay, Crawford, Jasper, Lawrence, Richland | 43 min |
| May 14, 7:36 AM CDT | Areal Flood Warning | ILX | Champaign, Christian, Clark, Clay, Coles, Crawford and 12 more | 5 hr |
| May 14, 12:24 PM CDT | River Flood Warning | ILX | Fulton, Knox | 6 days |
| May 14, 3:02 PM CDT | Flash Flood Watch | ILX | Cass, Champaign, Christian, Coles, DeWitt, Douglas and 21 more | 32 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.